Ask an expert
Question

04 Apr 2006

Withdrawal simptomes
I was taken of my ant-depressant medication it is been day 6 know and I feel sick as an dog. I have headaches, naseu, tired ness and I seem to vomit often. I am a smoker but the smell is putting me of if I smoke I feel sick and this morning coffee that I drink every morning made me naseus and I get very angstig and mood swings and stressed out easily.

The doctor made me stop the medication like that she did not cut it down or anything make me go cold turkey.

Is this feelings normal for somebody that is taken of just like that is there anything I can do to feel better.

Please I am desperate here.
Answer 279 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Such reactions are indeed described on suddenly stopping some antidepressants, especially if one has been taking them in a rasonably high dose or for long. Your doctor ought to have thought of this possibiloty --- call and talk with the doc, and discuss the possibility of going back on the meds for a week or two, and then coming off them more gradually. On the other hand, one could estimate ( depending on which particular drug you were taking ) that you are probably close to being rid of these symptoms anyway, and it may be best to sit it out for another couple of days, on the assumption that it'll soon be over.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19322 votes
Vote